CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Erythroderma from systemic contact dermatitis: a complication of systemic gentamicin in a patient with contact allergy to neomycin.

A patient who was sensitive to potassium dichromate and neomycin showed a universal exfoliative erythroderma following intravenous gentamicin therapy. When his ear canals were later treated with a neomycin-containing topical medication, he reacted so severely that the skin of his ears was temporarily depigmented. Withdrawal of aminoglycoside antibiotics along with use of a topical steroid preparation under occlusion brought the eruption under control. Since approximately half of the persons with contact allergy to neomycin will also react to gentamicin, it seems unwise to treat such patients with other intravenous aminoglycosides that are closely related chemically. In our patient, multiple patch tests to other aminoglycosides caused positive reactions to all reagents containing a deoxystreptamine ring, but there was no reaction to streptomycin, which lacks that structure.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app